Posted by Jerald Mobley
on October 25, 2000 at 18:30:08:
In Reply to: Re: Mixed letters - Dilantin posted by Tim on July 25, 2000 at 02:20:57:
: Bill, When looking at vertical lines, often they 'shimmy', and often for as long as they are in my field of view. It only occurs when the lines are of near equal tones, not with contrasting colors. I am sure that it is the Dilantin, but was wondering if others had experienced it.
: : : Bill, I've been waiting a long time to see if others mention this problem. I am taking Dilantin for nerve damage. At present am at 400 mg per day. For me this is borderline on serious vision and touch sense problems. Most of my typing time is spent correcting mixed up letters. As for writting, words can often come out spelled phonetically. I've had attempts with many other meds and this problem, for me, seems to be directly related to Dilantin. My doc switched me from 100 mg capsules to 50 mg childs tablets and spreading the dose out seems to make for a more even blood level and less problems. I think that there are times when the blood level or at least side effects vary even when taken in even doses. I'm almost tempted to leave the typos in this message for you to see. Do me a favor and glance a wall with neutral toned vertical stripes and tell me if anything happens.
: : : : Lately, while completing forms at work or typing on the computer, I have been mixing the letters up on a few words. It doesnt happen all the the time but enought to take recognition. I am on 400 mg of dilantin and had only 1 seizure in the last 4 years. (Seizure was 3 months ago). Anyone else having this problem or might know the cause?
: : Tim, Thanks for replying to my message. Sorry it took me so long to reply to yours, just returned from work. I have'nt had a chance to look at a neutral colored wall. Tell me if you will, what might possibly happen, or what my reaction could be. Once again, thanks for your time. Bill
I too have experienced the problem of mixing up my letters. I also experience the same thing when talking. I know that I never had this problem before my first seizure at age 54. I am now 60.
I take 300 mg. of Dilantin daily. I experienced a problem two years ago, which apparently was a drug overdose from dilantin, which while very nerve racking eventually wore off.
The E-Room I went to, thought I was doing cocaine. LOL..
As an end result, I experience grimaces in my left cheek, pulling and twisting the muscles into strange and weird "faces". This happens when I get stressed. Jerald